Alert archive / Indiana / Wind Advisories in 2015

Wind Advisory 1, NWS Northern Indiana

April 10, 201521 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan

NWS Northern Indiana issued this wind advisory at Apr 10, 2015, 3:56 AM EDT for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2015, 3:56 AM EDT (07:56 UTC)
Expired
Apr 10, 2015, 8:00 PM EDT
In force
16 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2015-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2015-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WWUS73 KIWX 100756
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 AM EDT FRI APR 10 2015

INZ004>009-MIZ077>081-OHZ001-002-004-005-101600-
/O.NEW.KIWX.WI.Y.0001.150410T0756Z-150410T2100Z/
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA...
SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...
ALBION...AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER
356 AM EDT FRI APR 10 2015

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON.

HAZARDOUS WEATHER...

 * STRONG WEST-SOUTHWEST WINDS 25 TO 35 MPH...WITH FREQUENT GUSTS
   TO 45 MPH EXPECTED TODAY.

IMPACTS...

 * STRONG WINDS MAY LEAD TO DOWNED TREE LIMBS RESULTING IN
   SPORADIC POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
3 follow-up statements
967 
WWUS73 KIWX 101451
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 AM EDT FRI APR 10 2015

INZ004>009-MIZ077>081-OHZ001-002-004-005-102100-
/O.CON.KIWX.WI.Y.0001.000000T0000Z-150410T2100Z/
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA...
SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...
ALBION...AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER
1051 AM EDT FRI APR 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * STRONG WEST WINDS 25 TO 35 MPH...WITH FREQUENT GUSTS TO 45 MPH
   EXPECTED THIS AFTERNOON.

IMPACTS...

 * STRONG WINDS MAY LEAD TO DOWNED TREE LIMBS RESULTING IN 
   SPORADIC POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
944 
WWUS73 KIWX 101957
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EDT FRI APR 10 2015

INZ003-012>018-020-022>027-032>034-OHZ015-016-024-025-110000-
/O.EXB.KIWX.WI.Y.0001.000000T0000Z-150411T0000Z/
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...PAULDING...
ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...
VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
357 PM EDT FRI APR 10 2015 /257 PM CDT FRI APR 10 2015/

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING. 

HAZARDOUS WEATHER...

 * STRONG WEST WINDS 25 TO 35 MPH...WITH FREQUENT GUSTS TO 45 MPH
   EXPECTED LATER THIS AFTERNOON AND INTO THE EARLY EVENING.

IMPACTS...

 * STRONG WINDS MAY LEAD TO DOWNED TREE LIMBS RESULTING IN 
   SPORADIC POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

INZ004>009-MIZ077>081-OHZ001-002-004-005-110000-
/O.EXT.KIWX.WI.Y.0001.000000T0000Z-150411T0000Z/
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA...
SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...
ALBION...AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER
357 PM EDT FRI APR 10 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

HAZARDOUS WEATHER...

 * STRONG WEST WINDS 25 TO 35 MPH...WITH FREQUENT GUSTS TO 45 MPH
   EXPECTED LATER THIS AFTERNOON AND INTO THE EARLY EVENING.

IMPACTS...

 * STRONG WINDS MAY LEAD TO DOWNED TREE LIMBS RESULTING IN 
   SPORADIC POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
937 
WWUS73 KIWX 102350
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
750 PM EDT FRI APR 10 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-110100-
/O.EXP.KIWX.WI.Y.0001.000000T0000Z-150411T0000Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
750 PM EDT FRI APR 10 2015 /650 PM CDT FRI APR 10 2015/

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT /7 PM CDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM EDT /7 PM CDT/ THIS
EVENING. 

HAZARDOUS WEATHER...

 * WINDS WILL GRADUALLY DIMINISH THIS EVENING.

 * SOME GUSTS OF 40 TO 50 MPH ARE STILL POSSIBLE OVER FAR
   NORTHEAST INDIANA ... FAR NORTHWEST OHIO... AND THE ADJACENT
   COUNTIES IN SOUTHERN MICHIGAN THROUGH 900 PM AS SHOWERS MOVE
   ACROSS THIS AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX 
   FOR MORE INFORMATION. 

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Apr 10, 1:36 AM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 10, 1:36 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
136 AM EDT FRI APR 10 2015

.SYNOPSIS...
ISSUED AT 136 AM EDT FRI APR 10 2015

DRY AND WINDY CONDITIONS ARE EXPECTED TODAY BEHIND A STRONG COLD
FRONT. HIGH PRESSURE WILL BUILD IN LATER TONIGHT INTO SATURDAY
PROVIDING LIGHTER WINDS AND MAINLY CLEAR SKIES. TEMPERATURES TODAY
INTO SATURDAY WILL BE COOLER WITH HIGHS GENERALLY IN THE 50S AND
LOWS IN THE 30S.

&&

.UPDATE...
ISSUED AT 815 PM EDT THU APR 9 2015

18Z RAOB OUT OF KILX INDICATES CURRENT CONV PROB ATTM W/CAPPING
INVERSION ARND H85 AND NO DOUBT EXACERBATED BY SUBSIDENCE
ASSOCD/W SW TROUGH OVERHEAD. EXTENT/DURATION OF POPS THIS EVENING
AHD OF STG CDFNT SWEEPING EWD OUT OF WRN IL PROBLEMATIC IN LIGHT
OF LIMITED UPSTREAM DVLPMNT SO FAR AND LACK OF LARGER SCALE
ORGANIZATION. LATEST NR TERM AND 18Z GUIDANCE TEPID AT BEST AND
SUGGESTIVE OF TEMPERING PRIOR CAT MENTION. REGARDLESS COOLING
ALOFT SPREAD EWD OVERTOP FNTL ZONE IN TANDEM W/RAMPING LLJ SHLD
PREDICATE MORE ERSTWHILE DVLPMNT THOUGH MID EVENING AS CONVN
SLIDES EWD INTO WRN ZONES.

&&

.SHORT TERM...(THIS EVENING AND TONIGHT)
ISSUED AT 324 PM EDT THU APR 9 2015

MULTIPLE CONVECTIVELY-ENHANCED SHORTWAVES CONTINUE TO RIPPLE THROUGH
THE REGION IN SOUTHWEST FLOW AHEAD OF MAIN TROUGH AXIS STILL WELL TO
OUR WEST. THIS HAS LED TO A MUDDLED MESOSCALE ENVIRONMENT WITH
MULTIPLE ROUNDS OF WEAK/ELEVATED CONVECTION SO FAR TODAY. DIURNAL
DESTABILIZATION HAS BEEN SLOW GIVEN ABUNDANT RAIN AND STRATUS.
STARTED TO SEE SOME BREAKS IN THE CLOUDS DURING THE LAST COUPLE
HOURS BUT STILL A LOT OF CONVECTIVE DEBRIS TO INHIBIT SURFACE
DIABATIC HEATING. LATEST RAP/SPC MESOANALYSIS SHOWS BETTER SURFACE
BASED INSTABILITY JUST NOW STARTING TO NOSE INTO OUR SOUTHWESTERN
CWA AS WARM FRONT IS PUSHED NORTHWARD BY STRENGTHENING LOW LEVEL
GRADIENT AHEAD OF APPROACHING LOW BUT RAP SOUNDINGS STILL SHOW A
SUBTLE 700-800MB INVERSION OVER MUCH OF OUR AREA THROUGH THE LATE
AFTERNOON. TWO FEATURES TO WATCH FOR SEVERE WEATHER THREAT THIS
EVENING...ONE IS A SUBTLE PREFRONTAL TROUGH CURRENTLY PUSHING
THROUGH NORTH-CENTRAL ILLINOIS AND SECOND IS THE ACTUAL COLD FRONT
ITSELF...STILL IN CENTRAL MISSOURI. FORCING IS WEAK WITH THE FIRST
WAVE BUT APPEARS TO BE ENOUGH SURFACE HEATING TO GENERATE AROUND
1000 J/KG OF MLCAPE OVER ILLINOIS. THERE IS HOWEVER A LOCAL MINIMUM
OF INSTABILITY SEEN ON RAP/SPC MESOANALYSIS OVER WESTERN INDIANA.
RAP SUGGESTS INSTABILITY IN THIS AREA WILL FILL IN OVER THE NEXT FEW
HOURS AND IF THE CLUSTER OF STORMS OVER CENTRAL ILLINOIS CAN LATCH
ONTO THAT...IT WILL BE CAPABLE OF PRODUCING SEVERE WEATHER IN OUR
AREA LATER THIS AFTERNOON. CONFIDENCE IN THIS HAPPENING IS LOW
THOUGH...GIVEN NORTHWARD DISPLACEMENT OF STORMS CURRENTLY ON RADAR
AND RELATIVELY DIFFUSE FORCING. STORMS MAY CLIP OUR NORTHWEST
COUNTIES BUT DIFFICULT TO SAY HOW MUCH INSTABILITY WILL BE LEFT BY
THAT POINT. SPC HAS ISSUED A TORNADO WATCH RIGHT UP TO OUR WESTERN
BORDER. WILL CONTINUE TO MONITOR CLUSTER OF STORMS UPSTREAM DURING
THE NEXT FEW HOURS TO SEE IF A LOCAL EXTENSION MAY BE NECESSARY BUT
FOR NOW THREAT APPEARS LOW. POTENTIAL THREAT WITH THIS FEATURE WILL
FALL IN THE 22-00Z TIMEFRAME WITH THE MAIN HAZARD BEING DAMAGING
WINDS.

SECOND FEATURE TO WATCH IS THE ACTUAL COLD FRONT. THIS FEATURE WILL
NOT ARRIVE UNTIL 03-04Z TONIGHT AND BY THEN WE LOSE ANY SURFACE
BASED INSTABILITY. MIDLEVEL LAPSE RATES ARE MODEST...AROUND 7
C/KM...BUT NOT QUITE HIGH ENOUGH TO SUPPORT A WIDESPREAD SEVERE
WEATHER THREAT. SOME DAMAGING WINDS ARE CERTAINLY POSSIBLE GIVEN
VERY STRONG LLJ WITH 850MB WINDS OVER 50 KTS BUT WILL BE CONTINGENT
UPON GETTING A SUSTAINED UPDRAFT AND ADEQUATE PRECIP LOADING. THAT
IS QUESTIONABLE AT THIS POINT. THREAT IS CERTAINLY THERE BUT IS
CONDITIONAL ON HOW MUCH INSTABILITY IS LEFT BY THE TIME IT REACHES
US. WILL CONTINUE TO MONITOR UPSTREAM TRENDS CLOSELY THROUGH THE
LATE AFTERNOON AND EVENING TO UPDATE THE FORECAST AS NECESSARY.

UPDATED GRIDS/ZFP WILL BE OUT SHORTLY.

&&

.LONG TERM...(FRIDAY THROUGH THURSDAY)
ISSUED AT 324 PM EDT THU APR 9 2015

PRIMARY FOCUS FOR THE LONG TERM WILL BE HIGH WINDS ON FRIDAY...

THE SFC LOW PRESSURE SYSTEM RESPONSIBLE FOR THE ACTIVE WEATHER TODAY
WILL HAVE MADE ITS WAY INTO EASTERN UPPER MICHIGAN BY FRIDAY
MORNING. THIS PUTS THE CWA LARGELY IN THE DRY SLOT AND IN THE REGION
OF CAA. ALOFT...A CLOSED 500MB LOW LIFTS FROM UPPER MICHIGAN FRIDAY
MORNING TO JUST SOUTH OF JAMES BAY BY FRIDAY NIGHT. WITH A STRONG
RIDGE ANCHORED OVER THE ATLANTIC/NEW ENGLAND STATES...A 100 KT 500MB
JET DEVELOPS OVER THE CWA AND REMAINS THROUGH AT LEAST THE EARLY
AFTERNOON. LOOKING AT MODEL SOUNDINGS...IT APPEARS WE WILL BE MIXING
TO NEAR 900MB EARLIER IN THE DAY...THEN UP AS HIGH AS 700-750MB BY
MID AFTERNOON. THINKING GUSTS WILL BE HIGHEST IN THE EARLY AFTERNOON
THEN TAPER OFF WEST TO EAST AS THE UPPER LEVEL WIND MAXIMUM AND SFC
PRESSURE RISE/FALL COUPLET MOVES NORTHEASTWARD. THINKING GUSTS TO
35-45 MPH ARE LIKELY GIVEN MIXING POTENTIAL TOMORROW...BUT WILL HOLD
OFF ON ISSUING ANY WIND ADVISORIES FOR NOW...AS WE ARE RIGHT BELOW
CRITERIA AND DO NOT WANT TO DETRACT PUBLIC ATTENTION AWAY FROM THE
THREAT OF SEVERE WEATHER THIS EVENING/OVERNIGHT. KEPT THE GOING
HEADLINE FOR THE GALE WARNING UNTIL 15Z...AS CONDITIONS ARE MORE
STABLE OVER THE LAKE.

OTHERWISE...SHORTWAVE/PV ANOMALY ROTATING AROUND THE EXITING LOW
PRESSURE MAY BRING ADDITIONAL LL MOISTURE FORCING FOR RAIN SHOWERS
FRIDAY AFTERNOON/EVENING...MAINLY IN THE NORTHERN PORTIONS OF OUR
CWA. MODELS WERE IN GREAT DISAGREEMENT AS TO THE STRENGTH OF THE
WAVE...SO FOR NOW KEPT JUST SLIGHT CHANCE POPS/RAIN SHOWERS FOR NOW.
HIGHS WILL RANGE FROM THE MID-UPPER 50S TO LOW 60S.

SATURDAY INTO SUNDAY AFTERNOON WILL BE RELATIVELY QUIET...WITH HIGH
PRESSURE SETTLING IN OVERHEAD. HIGH TEMPERATURES WILL BE COOL...WITH
HIGHS AGAIN STRUGGLING TO REACH ABOVE THE LOW 60S.

FOR THE EXTENDED PERIOD...500MB FLOW IS SOMEWHAT SPLIT BY SUNDAY
NIGHT...WITH A DEEPENING TROUGH MOVING ACROSS NORTHERN ONTARIO AND
UPPER MI/NORTHERN LOWER MI THROUGH MONDAY NIGHT...THEN A DEVELOPING
CLOSED LOW IN THE SOUTHWESTERN U.S. TAKES SHAPE MONDAY NIGHT INTO
TUE AS A RIDGE BUILDS OVER OUR CWA AND THE SOUTHEASTERN STATES. THE
LOW DEEPENS AND MOVES NORTHEASTWARD TUE NIGHT INTO THE NORTH-CENTRAL
PLAINS BEFORE PHASING INTO THE NORTHERN BRANCH WED.

FOR OUR CWA...MODELS ARE IN GENERAL AGREEMENT WITH RESPECT TO THE
COLD FRONT ASSOCIATED WITH THE NORTHERN STREAM SYSTEM IN
ONTARIO/UPPER MI. BOTH THE ECMWF/GFS BRING THE FRONT ACROSS OUR AREA
SUNDAY NIGHT INTO MONDAY...THOUGH THEY DIFFER WITH RESPECT TO EXACT
TIMING AND STRENGTH. AS USUAL...THE GFS IS FASTER AND SLIGHTLY
DEEPER WITH THE UPPER LEVEL TROUGH MOVING THROUGH...AND THUS THE
FRONT IS MORE ORGANIZED. THE ECMWF SHOWS A WEAKER UL TROUGH AND
CORRESPONDING SFC SYSTEM/COLD FRONT. KEPT CONSENSUS POPS FOR
NOW...WHICH DID A DECENT JOB SHOWING THE OVERALL TREND. TUESDAY
LOOKS TO REMAIN LARGELY QUIET...WITH SMALL RIDGE BUILDING OVER THE
AREA FOR THE FIRST PART OF THE DAY. SLIGHT CHANCE FOR RAIN SHOWERS
BY LATE AFTERNOON WITH NEXT APPROACHING SYSTEM.

OF COURSE...THE PHASING SYSTEMS/STREAMS ARE A COMPLETE MESS IN THE
MODEL WORLD...WITH A WHOLE HOST OF SOLUTIONS THAT COULD PLAY OUT
TUESDAY NIGHT INTO THURSDAY. JUST KEPT THE CONSENSUS POPS AND OUR
FORECASTED THUNDER AS THERE IS TOO MUCH DISAGREEMENT TO MAKE ANY
REAL IMPROVEMENTS. GOOD NEWS IS...TEMPS WARM INTO THE UPPER 60S AND
LOW 70S FOR MUCH OF THIS TIME PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 136 AM EDT FRI APR 10 2015

STRONG POST FRONTAL LOW LEVEL COLD ADVECTION/PRESSURE RISES WILL
SUPPORT A RATHER WINDY DAY AT THE TERMINALS. RETAINED VTCS WITH
THE FRONTAL PASSAGE THROUGH 07Z AT KSBN AND 08-09Z AT KFWA.
DRY/MAINLY VFR OTHERWISE OUTSIDE OF A PERIOD OF HIGH MVFR STRATOCU
THIS MORNING/EARLY AFTERNOON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 11 AM EDT THIS MORNING FOR LMZ043-046.

&&

UPDATE...T
SYNOPSIS...MURPHY
SHORT TERM...AGD
LONG TERM...MCD
AVIATION...STEINWEDEL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 10, 12:53 AM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1253 AM EDT FRI APR 10 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-110500-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1253 AM EDT FRI APR 10 2015 /1153 PM CDT THU APR 9 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. SEVERE WEATHER
IS NOT EXPECTED.

WINDS GUSTING UP TO 40 MPH ARE POSSIBLE INTO EARLY FRIDAY MORNING
BEHIND A COLD FRONTAL BOUNDARY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIND GUSTS UP TO 40 TO 45 MPH FROM THE WEST ARE EXPECTED DURING
THE DAY ON FRIDAY. THIS WILL LEAD TO THE POTENTIAL FOR DOWNED
LIMBS AND SPORADIC POWER OUTAGES. DRIVING WILL BE DIFFICULT FOR
HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-110500-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1253 AM EDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL COME TO AN END DURING THE EARLY
PORTIONS OF THE OVERNIGHT HOURS.

A GALE WARNING IS IN EFFECT THROUGH FRIDAY MORNING. WEST TO
SOUTHWEST GALE GUSTS OF 35 TO 40 KNOTS ARE POSSIBLE DURING THIS
PERIOD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LINGER INTO EARLY FRIDAY
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Apr 10, 1:15 AM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
115 AM EDT FRI APR 10 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-100800-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
115 AM EDT FRI APR 10 2015 /1215 AM CDT FRI APR 10 2015/

...STRONG WESTERLY WINDS EXPECTED TODAY...

FREQUENT WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED BEHIND A STRONG
COLD FRONT EARLY THIS MORNING THROUGH MID AFTERNOON. WINDS THIS
STRONG CAN MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. THERE IS
ALSO SOME POTENTIAL FOR SPORADIC POWER OUTAGES.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:09 AM EDTSmall Craft AdvisoryIWX11 hr
Apr 10, 4:41 PM EDTSpecial Marine WarningIWX64 min
Apr 10, 7:57 PM EDTSpecial Weather StatementIWXDeKalb63 min

Nearby

Wind Advisories in Indiana, 2015Wind Advisories in Ohio, 2015Wind Advisories in Michigan, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.